Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 5, 2008, 7:02 PM CDT for Texas County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2008, 7:02 PM CDT (00:02 UTC)
- Expired
- May 5, 2008, 7:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Texas County, OK
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 816 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:24 PM CDT, 38 minutes earlier.
Area forecast discussion, May 5, 6:24 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 624 PM CDT MON MAY 5 2008 .AVIATION... CONVECTIVE STORMS DEVELOPING AROUND THE PANHANDLES...BUT SO FAR THE ACTIVITY HAS BEEN QUIET NEAR THE TAF SITES. APPEARS STORMS WILL STILL BE POSSIBLE THROUGH THE EVENING HOURS. KEPT CR REMARKS IN TAFS BUT WILL HOLD OFF ON MENTION OF THUNDER UNTIL STORMS BECOME MORE WIDESPREAD OVER THE PANHANDLES. OTHERWISE...HIGH CLOUDS AND CU WILL BE THE PREDOMINANT CLOUD TYPES THIS EVENING...WITH LOW CLOUDS EXPECTED AFTER MIDNIGHT AS THE WINDS DECREASE. PATCHY BR MAY ALSO BE PRESENT IN THE EARLY MORNING...BUT DID NOT MENTION ANY VIS RESTRICTIONS YET AS THE LL JET MAY PREVENT FOG OR BR FROM FORMING. SOUTH TO SOUTHWEST WINDS EXPECTED TO INCREASE AGAIN TOMORROW WITH ANOTHER CHANCE FOR THUNDERSTORMS. INTRODUCED CB REMARKS AT KGUY AND KAMA BUT LEFT KDHT CB FREE BASED ON THE ANTICIPATED LOCATION OF THE DRY LINE SITTING EAST OF KDHT. JJB && .PREV DISCUSSION... /ISSUED 407 PM CDT MON MAY 5 2008/ DISCUSSION... MOISTURE WAS DEEPENING ACROSS THE PANHANDLES AS A WEATHER DISTURBANCE OR SHORTWAVE PRECEDES A STRONG UPPER LEVEL SYSTEM. STORMS WERE ALREADY PRESENT OVER EASTERN NEW MEXICO THIS AFTERNOON...AND ARE EXPECTED TO TRACK TOWARDS OUR AREA THIS EVENING. THE COMBINATION OF LOW LEVEL MOISTURE AND SURFACE HEATING INCREASED THE INSTABILITY THOUGH WIND FIELDS ARE WEAK. AFTER THE NOCTURNAL STORMS PUSH EAST...DRYLINE SHOULD RETREAT BRIEFLY TUESDAY MORNING...AND IS EXPECTED TO SHARPEN WHILE DAYTIME HEATING PROGRESSES. WIND FIELDS IMPROVE CONSIDERABLY...AND BECOME FAVORABLE FOR SUPERCELL DEVELOPMENT...PARTICULARLY OVER THE SOUTHEAST TEXAS PANHANDLE. THE UPPER LEVEL SYSTEM MOVES OVERHEAD LATE TUESDAY NIGHT...FOLLOWED BY WRAP AROUND MOISTURE ON WEDNESDAY. THE EXTENDED FORECAST COULD BE NEARLY ZONAL FLOW WITH A FEW WEAK DISTURBANCES. THERE MAY BE ATTEMPTS TO REPLENISH THE LOW LEVEL MOISTURE OVER THE PANHANDLES...ALTHOUGH THE QUICK SPEED OF THE DISTURBANCES MAY MAKE IT DIFFICULT TO PULL MOISTURE NORTHWARD. WE KEPT THE REST OF THE FORECAST DRY FOR NOW. NUNEZ FIRE WEATHER... LOW LEVEL MOISTURE WILL REMAIN HIGH THROUGH WEDNESDAY AS A LOW PRESSURE SYSTEM APPROACHES THE PANHANDLES ON TUESDAY...AND MOVES ACROSS TUESDAY NIGHT THROUGH WEDNESDAY. THOUGH THE FIRE WEATHER CONDITIONS ARE EXPECTED TO REMAIN BELOW THE CRITICAL STAGE...LIGHTNING WILL BE PRESENT WITH THE DEVELOPING STORMS...AND COULD POSE A THREAT TO THE DRY FUELS. NUNEZ && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11
Hazardous weather outlook, May 5, 2:05 PM CDT, 4 hours 57 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 205 PM CDT MON MAY 5 2008 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 205 PM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM CDT FOR WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF INCREASING MOISTURE...AN UNSTABLE ATMOSPHERE RESULTING FROM DAYTIME HEATING...WEAK SURFACE BOUNDARIES...AND AN APPROACHING MINOR UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. STORMS ARE EXPECTED TO SPREAD EASTWARD TONIGHT. SOME STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TUESDAY AFTERNOON AND TUESDAY NIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF SUFFICIENT MOISTURE...AN UNSTABLE ATMOSPHERE...A SURFACE DRYLINE OVER WESTERN SECTIONS OF THE PANHANDLES...AND AN APPROACHING STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS LATE TUESDAY AFTERNOON AND ESPECIALLY TUESDAY NIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ISOLATED TORNADOES ALSO WILL BE POSSIBLE IN DISCRETE STORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND TONIGHT...AND AGAIN LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. KRAMAR
In the hours before
Special weather statement, May 5, 6:44 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 644 PM CDT MON MAY 5 2008 OKZ002-060015- TEXAS OK- 644 PM CDT MON MAY 5 2008 ...LINE OF STRONG THUNDERSTORMS IN NORTH CENTRAL TEXAS COUNTY... AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 21 MILES NORTHEAST OF HOUGH TO 10 MILES NORTH OF HOUGH MOVING EAST AT 25 MPH. PEOPLE IN NORTH CENTRAL TEXAS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:57 PM CDT | Severe Thunderstorm Warning | AMA | Oldham, Potter | 63 min |
| May 5, 9:24 PM CDT | Tornado Warning | AMA | Oldham, Potter | 36 min |
| May 5, 9:29 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 61 min |
| May 5, 9:45 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 45 min |
| May 5, 9:50 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Sherman | 55 min |
| May 5, 7:43 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 62 min |
| May 5, 7:59 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 53 min |
| May 5, 8:42 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 63 min |
| May 5, 9:46 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 59 min |
| May 5, 10:45 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 45 min |
| May 5, 11:27 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.